• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

After effects of psychosis

B

beth234

Member
Joined
Aug 16, 2020
Messages
14
Location
united kingdom
Hello,

I had a FEP in January and its been horrendous. The recovery time is obviously different for everyone and so are the effects people have but I was interested to know whether anyone experienced physical side effects. My actual mental state is much better but my physical health seems to be suffering
Before the psychosis i was always up and about, very (if not over) active and exercised a lot. Now i can barely get up for work becuase i am tired and i have little energy to do anything. Its not because i can't mentally do it but every bone and muscle in my body aches and i have no get up and go anymore. I'm hoping its not triggered chronic fatigue or anything but it really isnt like me and i hate the fact that every bone and muscle seems to constantly shoot out pain.
Has anyone else experienced this?
I am not on any medication at present so its not that but the medication definitely affected my metabolism significantly, so maybe its effected my muscles too.
Any help apprecaited

thanks
 
daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
14,743
Location
hiding behind the sofa
It’s very common to get quite severe depression after a manic phase and that can display the symptoms you stated . Having no energy to do anything. I doubt it is CF but it may be advisable to get it checked out preferably by your p/doc but if you dont have one your general doctor. A simple blood test could tell you if there is anything untoward
 
B

beth234

Member
Joined
Aug 16, 2020
Messages
14
Location
united kingdom
thanks for that I can barely walk today, its very debilitating im a vegan so wondering whether my diet is playing a part , thanks for your reply
 
R

redpillar

Well-known member
Joined
Jul 7, 2020
Messages
137
Location
Toronto
how come you're not on meds? it's advised to stay on meds for 1-2 years after recovery and your episode was only a couple months ago.
 
W

Wilsonwilson

Member
Joined
Aug 13, 2020
Messages
5
Location
Uk
Hi beth, I feel my physical health has suffered too after taking a-p's.
Hope you have lots of support in your decision to go med free.
 
B

beth234

Member
Joined
Aug 16, 2020
Messages
14
Location
united kingdom
how come you're not on meds? it's advised to stay on meds for 1-2 years after recovery and your episode was only a couple months ago.
hiya,
I have suffered on and off for ten years with anorexia. The fep has been my worst nightmare and a catch 22 situation for me. I have gained two stone on the medication and didn't eat anymore at all , it upset me I can fit no clothes on but am grateful my mental state is better. it was very distressing coming out of one stress to find another big one for me. I appreciate that may not make sense to everyone. My doctor ok'd it although wanted me to stay on them for a year, my therapist isn't currently worried about me relapsing but im very aware the high rates , obviously if I relapse ill have to go back on them.
 
A

arty88

Member
Joined
Sep 27, 2020
Messages
22
Location
London
Hi Beth,

I can say I have this problem too. Feeling lethargy, slowed down - life is a lot slower for me now post-FUP. It can be an issue with the medicine, but I doubt it would last that long out of your system - it can also be symptoms of an underlying psychotic disorder.

Psychosis as you probably know can be an indicator of a psychotic disorder: like bipolar, schizophrenia or psychotic depression. But it could also just be stress induced / drug induced - a one off that you fully recover from.

I've researched Early Intervention for FUP - I was a part of that for 3 years and like yourself, naturally very interested in what the future held for me.

I found in my research that aprox. 60% of people who experience first episode psychosis, experience another episode.

So unfortunately the odds are stacked against us! But people who get treatment early (as you must have done, referring to this as a FUP) have a better outcome.

I'd recommend following docs orders - it could be (don't quote me on this - and please talk to your doc about it) that perhaps you are depressed, or perhaps you are experiencing issues with the 'negative' symptoms of schizophrenia; or a depressive phase.

It could be a lot of things. In my experience, the best thing for me was to switch from the drowsy sedating anti psychotics like Risperidone / Olanzapine / Quetiapine etc - to the relatively new Aripiprazole.

Aripiprazole is very effective at treating psychosis (for me anyway) - but look it up. It's the only one that isn't associated with weight gain and sedation, as far as i am aware. This is because it works differently on the brain. In the basic form that I and you can understand, it stimulates the brain in a way an anti depressant might, has an anti-psychotic / dopamine reducing effect, but does not work on the drowsy / sedating areas (histamine receptors) of the brain.

It's quite a complex medicine, but it's a damn sight better than some of the more drowsy / take it out of you drugs out there. It was the newest Anti-Psychotic until quite recently (where 4 new ones were released - see my post about that).

So not to sell Aripiprazole to you, I am just saying, it might be worth having a google / research or just ask me and I'd be happy to explain my experiences. Then maybe have a chat with your doctor about how to lift your depression / negative feelings etc
 
B

beth234

Member
Joined
Aug 16, 2020
Messages
14
Location
united kingdom
Hi Beth,

I can say I have this problem too. Feeling lethargy, slowed down - life is a lot slower for me now post-FUP. It can be an issue with the medicine, but I doubt it would last that long out of your system - it can also be symptoms of an underlying psychotic disorder.

Psychosis as you probably know can be an indicator of a psychotic disorder: like bipolar, schizophrenia or psychotic depression. But it could also just be stress induced / drug induced - a one off that you fully recover from.

I've researched Early Intervention for FUP - I was a part of that for 3 years and like yourself, naturally very interested in what the future held for me.

I found in my research that aprox. 60% of people who experience first episode psychosis, experience another episode.

So unfortunately the odds are stacked against us! But people who get treatment early (as you must have done, referring to this as a FUP) have a better outcome.

I'd recommend following docs orders - it could be (don't quote me on this - and please talk to your doc about it) that perhaps you are depressed, or perhaps you are experiencing issues with the 'negative' symptoms of schizophrenia; or a depressive phase.

It could be a lot of things. In my experience, the best thing for me was to switch from the drowsy sedating anti psychotics like Risperidone / Olanzapine / Quetiapine etc - to the relatively new Aripiprazole.

Aripiprazole is very effective at treating psychosis (for me anyway) - but look it up. It's the only one that isn't associated with weight gain and sedation, as far as i am aware. This is because it works differently on the brain. In the basic form that I and you can understand, it stimulates the brain in a way an anti depressant might, has an anti-psychotic / dopamine reducing effect, but does not work on the drowsy / sedating areas (histamine receptors) of the brain.

It's quite a complex medicine, but it's a damn sight better than some of the more drowsy / take it out of you drugs out there. It was the newest Anti-Psychotic until quite recently (where 4 new ones were released - see my post about that).

So not to sell Aripiprazole to you, I am just saying, it might be worth having a google / research or just ask me and I'd be happy to explain my experiences. Then maybe have a chat with your doctor about how to lift your depression / negative feelings etc

Hiya, nice to meet you. When did you have your psychosis? How are you getting on.They are pleased with my progress but the reality that i'll have another one is really not a nice thought. Unfortunately for me I gained 2 stone one ariprazole and although I've been off them 2 months i have had no weight loss. This is a really big issue for me as I have suffered on and off for ten years with anorexia and no longer want to go out and see people because I feel so damn fat. I'm eating the minimum and it sets off my exercise and me into a very negative cycle. The psychosis made me obviously go mad but I was in the 'right' body. Now i'm going mad being stuck in one I hate. I hope your treatment is going well. Mine isn't great, they don't understand the issues I have in regards to weight and it's frustrating, i'd rather they just left me alone.
 
Top